Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 8, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 26, 2010, 2:51 AM MDT for 22 counties in Nebraska. It took effect at Apr 26, 2010, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2010, 2:51 AM MDT (08:51 UTC)
- In effect from
- Apr 26, 2010, 9:00 AM MDT
- Expired
- Apr 26, 2010, 6:42 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093 WWUS73 KLBF 260851 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT MON APR 26 2010 ...STRONG NORTHWEST WINDS TODAY... .A STRONG STORM SYSTEM WILL MOVE ALONG THE MISSOURI RIVER VALLEY TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OVER THE ROCKIES. INBETWEEN THESE TWO SYSTEMS...STRONG WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN NEBRASKA THIS AFTERNOON. NEZ022>025-035>037-056>059-069>071-270100- /O.NEW.KLBF.WI.Y.0008.100426T1500Z-100427T0100Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 351 AM CDT MON APR 26 2010 /251 AM MDT MON APR 26 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * WINDS WILL GRADUALLY INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. WINDS WILL THEN SUBSIDE DURING THE EVENING HOURS. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES TRAVELING NORTHEAST OR SOUTHWEST WILL ENCOUNTER POTENTIALLY HAZARDOUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
2 follow-up statements
170 WWUS73 KLBF 261625 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CDT MON APR 26 2010 ...STRONG NORTHWEST WINDS TODAY... .A STRONG STORM SYSTEM WILL MOVE ALONG THE MISSOURI RIVER VALLEY TODAY AS HIGH PRESSURE BUILDS SOUTHEAST OVER THE ROCKIES. IN BETWEEN THESE TWO SYSTEMS...STRONG WINDS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF WESTERN NEBRASKA THIS AFTERNOON. NEZ004>006-008-009-026-027-038-094-270030- /O.EXA.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...DUNNING...TAYLOR... BROKEN BOW...CODY...MERRIMAN...KILGORE 1125 AM CDT MON APR 26 2010 /1025 AM MDT MON APR 26 2010/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE DURING THE EVENING HOURS. * HIGH PROFILE VEHICLES WILL ENCOUNTER POTENTIALLY HAZARDOUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ022>025-035>037-056>059-069>071-270030- /O.CON.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1125 AM CDT MON APR 26 2010 /1025 AM MDT MON APR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE DURING THE EVENING HOURS. * HIGH PROFILE VEHICLES WILL ENCOUNTER POTENTIALLY HAZARDOUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAYLOR
148 WWUS73 KLBF 270042 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 742 PM CDT MON APR 26 2010 ...WINDS CONTINUE TO SUBSIDE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-270145- /O.CAN.KLBF.WI.Y.0008.000000T0000Z-100427T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 742 PM CDT MON APR 26 2010 /642 PM MDT MON APR 26 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WIND ADVISORY. NORTHERLY WINDS OF 20 TO 30 MPH...WILL DIMINISH TO 5 TO 15 MPH BY LATE EVENING...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. $$ CLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:39 AM MDT, 12 minutes earlier.
Area forecast discussion, Apr 26, 2:39 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 AM CDT MON APR 26 2010 .SYNOPSIS... SURFACE COLD FRONT WELL TO THE SOUTH AND EAST OF THE CWA THIS MORNING AND IS CONNECTED TO A LOW OVER NW MN. SURFACE HIGH DRIFTING SOUTH OVER ALBERTA/SASKA...NOSING INTO MT. LARGE UPPER LEVEL LOW STILL CHURNING ACROSS THE OHIO VALLEY...WITH THE NEXT LOW/TROF STRETCH FROM CENTRAL N DAKOTA INTO NE NEB. SOME LIGHT SHOWERS ALONG/AHEAD OF THE TROF AXIS. RIDGING OCCURRING OVER THE WESTERN STATES. && .DISCUSSION... MODELS IN GOOD OKAY AGREEMENT EARLY ON...THEN BECOME FAIRLY SPREAD BY WEEKS END. FOR TODAY THE UPPER LEVEL LOW WILL FOLLOW DOWN THE MISSOURI RVR VALLEY. AS THE LOW PUSH ACROSS EASTERN NEB THIS MORNING...PRECIP IS EXPECTED TO WRAP BACK WESTWARD INTO N CENTRAL NEB. THE CLOUDS AND PRECIP WILL HELP HOLD TEMPS WELL BELOW NORMAL...STRUGGLING TO HIGH 50. COLD ADVECTION DESPITE PEAKS OF SUN TO THE WEST...GOING TO HOLD HIGHS IN THE 50S...ALSO BELOW NORMAL. ALSO A CONCERN TODAY WILL BE GUSTY NW WINDS. BUFKIT SOUNDINGS SHOW GOOD MIXING THIS AFTN AND GUIDANCE IS BORDERLINE WIND ADV CRITERIA...ESPECIALLY IN THE SW WERE MORE SUN IS EXPECTED. THUS WILL ISSUE A WIND ADV FOR THE DAY. WILL HAVE TO MONITOR CLOSELY AS IT IS POSSIBLE THE ENTIRE CWA MAY NEED THE ADVISORY. THE COOLER TEMPS TODAY WILL SET THE STAGE FOR A VERY COLD NIGHT. THE HIGH PRESSURE WILL BUILD OVERHEAD BY TOMORROW MORNING...WITH DECREASING CLOUDS AND GOOD RADIATION. GUIDANCE OVER WESTERN NEB IN THE MID AND UPPER 20S...WHICH HAS BEEN FOLLOW. LOWER TO MID 30S OVER N CENTRAL AS CLOUDS HOLD ON A LITTLE LONGER INTO THE NIGHT. WITH THE CHILLY START TO THE DAY...AND THE HIGH SLOW TO PUSH TO THE SE...WARMER SW WINDS DO NOT KICK IN UNTIL TUESDAY AFTN. THIS WILL HELP REBOUND TEMPS CLOSER TO NORMAL. THE SW WINDS CONTINUE INTO THE NIGHT AND WILL HOLD TEMPS UP TUESDAY NIGHT. THEN AS THE WESTERN RIDGE BUILDS EAST FOR WED AND CONTINUED SW WINDS...HIGHS TO JUMP INTO THE 70S. WARMTH WILL BE SHORT LIVED AS THE NEXT VERY LARGE TROF DIGS OVER THE WESTERN HALF OF CONUS. MODELS STRUGGLING ON HOW THIS TROUGH WILL MATURE OVER THE PLAINS. A COLD FRONT IS EXPECTED SOMETIME THURS MORNING...WITH THE RETURN TO COOL AND POSSIBLY SHOWERY END OF THE WEEK INTO THE WEEKEND. LITTLE CHANGES MADE TO GOING FORECAST AS WE WAIT FOR BETTER MODEL AGREEMENT. && .AVIATION... VFR MOST AREAS TODAY AND TONIGHT. SCATTERED MVFR CONTINUES ALONG AND EAST OF HIGHWAY 83 NORTH OF HIGHWAY 2 ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ACROSS THE UPPER MIDWEST. THIS DISTURBANCE IS EXPECTED TO DRIFT EAST THIS MORNING AND THEN RETROGRADE WESTWARD THIS AFTERNOON AND TONIGHT. SFC WINDS TODAY WILL BE RUNNING 32025G35KT. && .CLIMATE... FROST AND FREEZE CONDITIONS ARE VERY COMMON THIS TIME OF YEAR. EXCEPT FOR WEDNESDAY SEASONABLY COOL CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NEXT 7 DAYS. THE FIFTY PERCENT PROBABILITY FOR FREEZING TEMPERATURES IS ABOUT 2 WEEKS AWAY FOR WESTERN NEBRASKA AND A WEEK OR LONGER FURTHER EAST. NO FREEZE OR FROST HEADLINES WILL BE ISSUED UNTIL THE 50 PERCENT PROBABILITY HAS BEEN EXCEEDED. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ022>025-035>037-056>059-069>071. && SYNOPSIS/DISCUSSION...MASEK AVIATION/CLIMATE...CDC
Hazardous weather outlook, Apr 25, 2:46 PM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SUN APR 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-262100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT SUN APR 25 2010 /246 PM MDT SUN APR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TEMPERATURES ACROSS THE PANHANDLE INTO FAR WESTERN NEBRASKA WILL DROP TO FREEZING...OR A FEW DEGREES BELOW FREEZING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES ACROSS THE ALL OF WESTERN AND PORTIONS OF CENTRAL NEBRASKA WILL DROP TO FREEZING...OR A FEW DEGREES BELOW FREEZING MONDAY NIGHT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE WEDNESDAY AFTERNOON AND THURSDAY. STORM COVERAGE IS EXPECTED TO BE ISOLATED TO PERHAPS SCATTERED IN SOME AREAS. THERE IS ALSO SOME POTENTIAL FOR SEVERE STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.